Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 4, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 31, 2008, 3:04 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 3:04 PM CST (21:04 UTC)
- Expired
- Feb 1, 2008, 4:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2769 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 312104 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 304 PM CST THU JAN 31 2008 ALZ001>010-016-TNZ076-096-097-010515- /O.NEW.KHUN.WI.Y.0004.080131T2104Z-080201T1000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 304 PM CST THU JAN 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST TONIGHT ACROSS THE TENNESSEE VALLEY. THIS WILL PRODUCE SOUTHEAST WINDS 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH. THE WINDS WILL BEGIN TO DIMINISH TO 15 TO 25 MPH AFTER 4 AM FRIDAY MORNING. BY MID MORNING FRIDAY...THE STORM SYSTEM WILL BE OVER THE OHIO VALLEY AS WINDS DECREASE TO AROUND 10 TO 15 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ SS
2 follow-up statements
000 WWUS74 KHUN 010416 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1016 PM CST THU JAN 31 2008 ALZ001>010-016-TNZ076-096-097-011000- /O.CON.KHUN.WI.Y.0004.000000T0000Z-080201T1000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1016 PM CST THU JAN 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY. A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST TONIGHT ACROSS THE TENNESSEE VALLEY. THIS WILL PRODUCE SOUTHEAST WINDS 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH AHEAD OF THE COLD FRONT. THE WINDS WILL BEGIN TO DIMINISH TO 15 TO 25 MPH AFTER 4 AM FRIDAY MORNING. BY MID MORNING FRIDAY...THE STORM SYSTEM WILL BE OVER THE OHIO VALLEY AND WINDS WILL DECREASE TO AROUND 10 TO 15 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ MP
000 WWUS74 KHUN 011022 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 422 AM CST FRI FEB 1 2008 ALZ001>010-016-TNZ076-096-097-011130- /O.EXP.KHUN.WI.Y.0004.000000T0000Z-080201T1000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 422 AM CST FRI FEB 1 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE TENNESSEE VALLEY HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:47 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 31, 2:47 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
247 PM CST THU JAN 31 2008
.DISCUSSION...
TEMPS ACROSS THE CWA WERE ARND 50 WITH DEWPOINTS RANGING FROM
NEAR 30 IN THE NW ZONES TO ARND 20 IN THE NE ZONES. DID RECEIVE A
FEW REPORTS OF LIGHT SLEET ACROSS EXTREME NW AL EARLIER...BUT NO
ACCUMULATIONS. WINDS ARE NOW SE AT 15 TO 25 MPH...THIS WILL CONTINUE
TO INCREASE DEWPOINTS INTO THE 30S BY THIS EVENING...ENDING THE
EVAP COOLING THREAT AND SLEET. HOWEVER...THERE STILL COULD BE A
LITTLE SLEET IN THE NE ZONES WHEN PCPN BEGINS TO FALL EARLY THIS
EVENING DUE TO LOW DEWPOINTS...BUT SHOULD NOT LAST LONG AND AMOUNT
TO ANYTHING.
AS SFC LOW APPROACHES THE TN VALLEY TONIGHT...WINDS WILL INCREASE
AND APPROACH OUR WIND ADVISORY CRITERIA...THUS WENT AHEAD AND ISSUED
A WIND ADVISORY FOR ALL CWA TILL 4 AM FRIDAY MORNING.
SFC LOW OVER LA WITH AN INVERTED TROF THRU MS...WAS PROVIDING A
LINE OF SHRA/TSRA FROM LA TO NE MS. TSRA ACTIVITY NORTH OF BMX
WILL BE ELEVATED AND SVR THREAT WILL BE VERY LOW. HOWEVER MORE
INSTABILITY ACROSS THE GULF COAST...WHICH IS CLOSEST TO THE WARM
FRONT...WILL HAVE THE BEST CHC OF SVR WX TONIGHT.
UPPER LOW NOW OVER OK WILL ALSO MOVE EAST OVERNIGHT...WHICH WILL
INCREASE THE LIFT/DYNAMICS FOR A GOOD RAIN EVENT FOR THE TN
VALLEY. THINK THAT RAINFALL AMOUNTS ACROSS THE AREA WILL BE BETWEEN .5
AND 1.0 INCH BEFORE TAPERING OFF LATE TONIGHT.
FRIDAY MORNING...THINK THAT MOST OF THE PCPN WILL BE OVER WITH FROM HUN
AND POINTS WEST...EXCEPT FOR SOME LIGHT DRIZZLE. MAY HAVE SOME FREEZING
DRIZZLE AS WELL BUT ATTM NOT EXPECTING ANY TRAVEL TROUBLES. FOR POINTS
EAST OF HUN STILL LOOKS LIKE THE TEMPS WILL BE IN THE UPPER 30S...SO
KEPT IN A LOW POP FOR LIGHT RA OR DRIZZLE. MRNG LOWS SHOULD BE IN THE
LOW 30S OVER NW AL/HUN AREA AND UPPER 30S IN NE AL.
OTHERWISE PCPN SHOULD BE OVER EVERYWHERE ACROSS THE CWA BY NOON FRIDAY.
NAM TIME SECTIONS SHOWS THAT LOW CLOUDS WILL PROBABLY HANG ON FOR
MOST OF THE DAY FRIDAY. FRIDAY NIGHT CLOUDS SHOULD BEGIN TO BREAK
UP.
SATURDAY...LOOKS NICE WITH MOSTLY SUNNY SKIES AND HIGHS IN THE 60S.
SUNDAY THRU TUESDAY...GFS STILL SHOWS AN UNSETTLED WX PERIOD...DID
NOT MAKE ANY MAJOR CHANGES TO GRIDS. HOWEVER TUESDAY LOOKS
INTERESTING FOR A POSSIBLE STRONG/SVR WX DAY...BUT STILL A LONG WAY
OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 35 40 29 57 / 100 10 10 10
SHOALS 34 39 30 58 / 100 10 10 10
CULLMAN 36 41 30 58 / 100 10 10 10
FAYETTEVILLE 33 38 27 55 / 100 10 10 10
ALBERTVILLE 37 41 30 58 / 100 20 10 10
FORT PAYNE 38 40 28 55 / 100 20 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...WIND ADVISORY UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
07Hazardous weather outlook, Jan 31, 12:05 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1205 PM CST THU JAN 31 2008 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1205 PM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... A STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL SPREAD MOISTURE ACROSS THE CENTRAL TENNESSEE VALLEY TODAY AND TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND WILL LAST THROUGHOUT THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ARE THE ONLY THREATS EXPECTED WITH THE RAINFALL. BREEZY CONDITIONS WILL ALSO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...AND GUSTS MAY REACH 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MUCH COLDER AIR WILL MOVE ACROSS THE TENNESSEE VALLEY AS THE SYSTEM MOVES EAST OF THE REGION. RESIDUAL MOISTURE LEFT OVER COULD FALL AS DRIZZLE FRIDAY MORNING. IF SURFACE TEMPERATURES FALL BELOW FREEZING...FREEZING DRIZZLE WILL BE POSSIBLE. LOCATIONS MOST PROBABLE TO SEE FREEZING DRIZZLE WILL BE WEST OF INTERSTATE 65. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. BCC
In the hours before
Special weather statement, Jan 31, 1:28 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 128 PM CST THU JAN 31 2008 ALZ001>003-312100- LAUDERDALE-COLBERT-FRANKLIN AL- 128 PM CST THU JAN 31 2008 ...SIGNIFICANT WEATHER ALERT FOR SLEET ACROSS LAUDERDALE... COLBERT...AND FRANKLIN COUNTIES... RAIN SPREADING INTO NORTHWEST ALABAMA WILL INITIALLY FALL AS SLEET OR A MIX OF RAIN AND SLEET FOR MUCH OF LAUDERDALE...COLBERT...AND FRANKLIN COUNTIES THIS AFTERNOON. AS THE AIR WARMS AND MOISTENS AHEAD OF AN APPROACHING STORM SYSTEM...THE SLEET WILL CHANGE TO ALL RAIN BY 230 PM CST. DUE TO ABOVE FREEZING TEMPERATURES...THE SLEET SHOULD NOT ACCUMULATE TO SIGNIFICANT DEPTHS. HOWEVER...MODERATE SLEET SHOWERS MAY STILL CAUSE THE SLEET TO BRIEFLY COLLECT ON ROADS AND BRIDGES...WHICH MAY CAUSE MINOR TRAVEL DIFFICULTIES. USE EXTREME CAUTION WHEN TRAVELING ACROSS THESE AFFECTED AREAS THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. 27
Nearby
Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.